Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


what cause the itching with lymphoma
Mar 10, 2001

Dr Dezube, Thank you for your great work on this site.I was wondering what cause the insane itching associated with NHL.I had it the first time round and the itching went away after a couple of chemotherapies.I finished chemo Jan 18th 2001 and it came back in full blast feb 21st,started chemo last week,but this time the itching has been far worst and in my sleep i've ripped my skin apart esp the backs of my thighs;buttocks;calves and forearms.My Doctor put me on prednisone 80 mgs sliding scale and clobetasol propionate ointment.Its the worst part of this illness Dr Dezube.I wrote the "letter of hope",this time round i feel very scared that I am going to die because the cancer was only gone less than 4 weeks,as far as the Hiv Tcells 289; 18 and VL undectable.I feel very alone and very unsure of everything right now,my partner is so wonderful but i feel so isolated.What do you suggest that may help me.john

Response from Dr. Dezube

I'm sorry to hear about the itching. It can certainly drive you crazy. Cancer releases irritants that lead to the itching. Although there is no single medication which seems to control all cancer itching, different patients respond to different medicines; prednisone and the ointment you mention are a good start; histamine blockers may help (allegra, benadryl, claritin, vistaril, and so on); many of my patients have benefitted from a class of anti-depressants called SSRIs (paxil, prozac, zoloft, celexa) even though the patients weren't necessarily depressed. I would probably start with one from each group- e.g. allegra and celexa. I hope this helps, but more importantly I pray you don't loose the hope you so nicely describe in your "letter of hope".


Previous
HPV Vaccine Potential
Next
Anal warts; website; internal aldara?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement